Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » birth control

 - UBBFriend: Email this page to someone!    
Author Topic: birth control
NiceGurlT
Activist
Member # 20916

Icon 1 posted      Profile for NiceGurlT     Send New Private Message       Edit/Delete Post 
ok well i'v been on b/c for about a month and two weeks.And i kno b/c is suppose to make your periods shorter so it says.Im on otho tri cyclene Lo.I take my pill every day at 9:30am.But my question is why when my period came as it normally did, come longer and i bleed heaveier than i usually do.By longer i mean it lasted longer than it was supposed to.I usually get it for 6 days which is 2 heavy,2 moderate,and 1 lite and the last day of spotting.This time i got it for 5 days evtremly heavy and then it started to slow down and lasted about 8 days.Why is it.Because i heard and read b/c is supposed to make ur periods shorted and sometimes make u miss a period in this case i had the worst bleeding i had ever experienced.Cramps also lasted very long in fact they lasted everyday until i was finished bleeding.
Posts: 78 | From: bk ny | Registered: Nov 2004  |  IP: Logged | Report this post to a Moderator
dailicious
Scarleteen Volunteer
Member # 22471

Icon 1 posted      Profile for dailicious     Send New Private Message       Edit/Delete Post 
While birth control CAN and often does cause lighter, less troublesome periods for users, that isn't the case for everyone. (I was on a prescription about a year ago that made my cramps worse than normal, despite the fact that for many birth control prescriptions will make cramps lessen for users)

Everyone reacts somewhat differently to hormonal birth control, and each different prescription can cause different effects in your body.

I'm assuming that this period was how your body reacted to the drop in hormones after the first month. (When you're on birth control, you don't have a real period, but instead a withdrawl bleed. The withdrawl bleed is triggered by the drop in hormones when you're on the placebo week of your pills)

My suggestion is that you see how this next month goes; if your withdrawl bleed is the same as the one you just had, or is still at a level that is worse for you (even if it's not quite as bad), you should go to your gynecologist or whoever prescribed you the pills and talk about trying out a different prescription, in case it's just an effect attached to this particular prescription of pills.


Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3